Thanks Treehouse...hope you enjoyed your train ride...I noticed the swelling on day 19 after 3rd fec...did not expect it so long after treatment on the 'good' days!! I suppose it can happen anytime...still have to go to Picc line appointment tomorrow and discuss what will be best will have to be brave😕
Hi Trish69 - yes I had a heart scan before I started chemo and now over half way through I've got my second one on Thursday - they are nothing to worry about - it's basically an ultrasound and so you don't feel a thing only weird to hear your heart beating! It's good they keep an eye on how your heart is coping - if anything untoward they can prescribe medication - any effects from the treatment on the heart usually rectify themselves once treatment ceases. They continue to scan you every 3 months I believe - so they really do keep an eye on you! Good luck for your change in treatment on Friday! J x
Hi Kala - I've been having chemo since May 11th - and although I'm an avid reader and follower I've never commented on here before, but as I read your message I just want to pass on some reasssurance. I'm 12 days on from my 2nd lot of Dox with herceptin and pertusamab and I can honestly say for me personally it's doable! Days 1-3 are good - steriods keep you buzzing. For me days 4-8 are the worse - my mouth and throat are always the worst bits for me - hungry yet anything in my mouth feels alien! Achey/tired/moody etc - all doable just inconvenient. Then from day 8 you may experience explosive diarhhea, again not pleasant! The first time you have this chemo with the targetted therapy expect 2 long days. I had the herceptin and pertusamab on a Wed and was in the unit for 7 and a half hours! The first lot of Dox I was there for about 3 hours. The reason for this is they adminster very slowly - and keep a careful eye on you for any allergic reactions/symptons - but honestly as long as you're calm you'll be absolutely fine. On a plus point it might all seem aggressive compared to the EC I was on before the Dox but after 2 treatments of this little cocktail I can no longer feel the lump in my breast, all puckering of the skin has gone too - don't know about the lymph gland as I've never been able to feel anything there anyway - but at least it may be tough and the side effects unpleasant but it's kicking cancer's arse and for that I can only be thankful!! J
Yes early morning toilet trips for me too and no constipation, more the opposite!
Hoping the weather picks up a little as wet and windy here in Lincs...
Raitchr, sorry to hear your lie in was hijacked by your own body clock! TMI Alert: I'm finding the Docetaxol seems to be waking up my bowels early in the morning (like 4am goodness sake!). Have you found that at all? Enjoy your 10 good days!
Hi Kala, I'm on Docetaxol but not Herceptin (I'm ER+/HER2-). I've found the Docetaxol easier on day 1-3 but day 4/5 more tiring. Just lower energy levels and a few aches and pains. I think you just have to be prepared to rest it out on this drug and don't try to force yourself to stay active if you have no energy. Just give into it. Try not to worry, change is hard after you've got used to one drug, I know I felt the same anxiety for my first dose but it was easier than I built myself up for. I've just found my taste has been affected a bit more on this drug, everything tastes bland and I crave salty food! I'm sure your husband would be happy to give you a big hug when you let down your wonderwoman barrier! Treehouse has commented on some of your drugs, it looks like you guys have some similar cocktails! Take care. Xx
Hi Mai. I am starting doxy on Wednesday and Thursday I am having herceptin and pertusamab. I'm so scared this time as have read about the reactions you get on doxy and herceptin. I was wondering if you are also on herceptin and if you can tell me f they are prepared in the unit if you do get any reactions. I'm such a wimp. I found fec not bad and coped fine with the side effects of tiredness achy bones and nausea but this time I'm more anxious than ever. My oncologist has referred me for some hypnotherapy so I'm hoping this may help. You seem to write a lot on here and you are so positive which I have been up to now and I don't want to show my family and husband I'm not coping as I'm the one who holds everything together 🤗🤗 so pleased your coping well on doxycycline so far and only getting little side effects. Xx
Hi everyone. Was supposed to have a lie in as no school alarm and still woke up at 6am! May be I will get the hang of it over the next 6 weeks
I just have Onco appmt on Friday ahead of 2nd T on 3rd Aug. Looking forward to 10 good days before next poisoning.
Hope everyone is feeling ok and side effects are reducing.
Take care everyone.
Morning...I don't post on here often but read what is happening and find all your info very helpful..so thought I would share something else to look out for...yesterday morning my treatment arm was more painful than usual some bruising had appeared on forearm and a swelling in the inside of my elbow no redness but sore to touch...temperature ok phoned and they told me to go in to hospital for check...it turns out to be a blood clot in superficial vein not a dvt thank goodness ...so now on blood thinning injections also although junior doctor didn't think it was anything consultant just felt my arm and knew and confirmed with ultrasound...next treatment wed my first 'T' so worried enough about that and got an appointment for Picc line to be put in tomorrow as veins were a problem last time..so not sure if that will go ahead will have to phone and try to speak to someone today...I just find all this worry and constantly checking se and changes in body so hard sometimes as I know we all do...all the best to everyone dealing with se and treatments this week x
Treehouse, I'm feeling a bit better after a rest. My temperature went up to 37.3 but has dropped back to 36.7 now so that's good! The slap-cheek! What's that all about? Is it an allergic reaction? I'd been sitting in the car earlier whilst my partner shopped in the supermarket and the car was a bit warm so that could have triggered it. I've just eaten a big bowl of melon which was very cooling and soothing.
WolfEE, the neutrophils are on their way 👻👻👻
Ladies, we are still beautiful even wth bald heads! Don't let temporary aesthetics get you down. I saw a quote the other day which I liked: "the comeback is always stronger than the setback".
Has anyone else on Docetaxol had facial flushing? Both of my cheeks look like I've been slapped hard. Feeling a bit roadkill today.
From one Annie to another ....I used to put my H line in a small plastic food bag and tape it high across my chest. Having a bath is bliss! Poor you. X
Mai - taxol seems to affect my tongue too. I've found a spoonful of Manuka honey dissolved on the tongue several times a day has almost cleared it completely . Also lots of ice lollies, I found that tip on an American site
My Manuka honey has now run out.....aargh.......it's so expensive!!
Thanks Raitchr, I ate a load of dark cherries last night! So far I put a drop of tea tree oil on my toothbrush, I've gargled with apple cider vinegar and rubbed raw coconut oil around my mouth. Whilst the coating on my tongue hasn't vanished, it hasn't got any worse so hopefully I'm keeping on top of it. I'm feeling generally a bit lethargic and have found that I get random shooting pains which move around my body.
Treehouse, I can relate to the neck pain - I've had shooting pains in my neck and into my ears but they don't last long. I also keep feeling slightly asthmatic/wheezy but not much. I like your fruit collection, although I'm sure I spotted a slice of cake in there! Badger oil? Pray tell......
AnnieA, take it easy and have a veg-out day. It will get better. We just have to get past these first few days. Xx
Husband has just reminded me that I ate a massive dish of strawberries when my mouth was white and furry, they are anti-inflammatory and antioxidant, that may have helped stop the oral thrush in the week.
Yes the pain isn't constant, painful if I prod it. It just appeared out of nowhere. I've only had one carboplatin, next one due this Thurs, but rbc was going down all the time on EC. Am seeing the oncologist on Monday so will speak to her, I'm supposed to have four lots of carboplatin over the 12 week cycle.
Treehouse - I have a very sore big toe, it is a small red, painful lump on the side of the toe. I have self diagnosed it as gout, a side effect of carboplatin caused by raised levels of uric acid.
btw my rbc is still low 89 but they still went ahead with chemo on Thurs so I'm getting increasingly breathless, not sure how low they'll let it go before I can have a blood transfusion
Annie I power napped all day last Sat and Sun which was day 3 and 4. I had 2 baths with muscle soak and stayed in my pjs all day. You just have to rest and I found bed was the best place for me. I had the electric blanket on all night on low just to warm my bones in the night. It does get better. I was also weepy, but was the same on FEC too. My husband just knows to give me a hug so I cry and get it out of my system.
It will get better and you will feel better soon, sending you a hug.
I hope tomorrow is a better day for you AnnieA. I'm expecting some aches and pains tomorrow as it will be day 4. I took some ibuprofen earlier. Whilst I don't feel partcularly achy, I feel various weird sensations like a few seconds of earache which disappears as fast as it arrived, pains in my ribs which again disappear again. It's all very strange! The nurse warned me that Docetaxol can cause depression so stay self aware and realise that your irritability could be a psychological side effect.